Alert archive / California / Small Craft Advisories in 2012

Small Craft Advisory 40, NWS San Francisco Bay Area, CA

March 27, 2012

NWS San Francisco Bay Area, CA issued this small craft advisory at Mar 27, 2012, 9:37 PM PDT. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Mar 27, 2012, 9:37 PM PDT (04:37 UTC)
Expired
Mar 28, 2012, 1:00 AM PDT
In force
3 hr
Issued by
NWS San Francisco Bay Area, CA

The text

As transmitted, in the capitals the NWS used until 2016.

872 
WHUS76 KMTR 280437
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
937 PM PDT TUE MAR 27 2012


PZZ545-281245-
/O.NEW.KMTR.RB.Y.0022.120328T0437Z-120329T0400Z/
POINT REYES TO PIGEON POINT TO 10 NM-
937 PM PDT TUE MAR 27 2012

...SMALL CRAFT ADVISORY FOR ROUGH BAR IN EFFECT UNTIL 9 PM PDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY FOR ROUGH BAR...WHICH IS IN EFFECT UNTIL 9 PM PDT
WEDNESDAY. 

* SEAS: COMBINED SEAS 9 TO 12 FEET WITH A DOMINANT PERIOD OF 17
  SECONDS. 

* FIRST EBB: 1.5 KNOTS AT 7:25 AM WEDNESDAY MORNING.

* SECOND EBB: 0.7 KNOTS AT 9:49 PM WEDNESDAY NIGHT.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT SEAS ARE EXPECTED
TO BE HAZARDOUS TO MARINERS. BOATS SMALLER THAN 10 METERS SHOULD
EXERCISE EXTREME CAUTION ON THE SAN FRANCISCO BAR.

&&

$$

PZZ560-280800-
/O.NEW.KMTR.SC.Y.0040.120328T0437Z-120328T0800Z/
PIGEON POINT TO POINT PINOS TO 10 NM-
937 PM PDT TUE MAR 27 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 AM PDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 1 AM PDT WEDNESDAY. 

* WINDS: SOUTHERLY WINDS 15 TO 25 KT WITH GUSTS TO 30 KT
  DECREASING TO 10 TO 20 KT AFTER MIDNIGHT.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ565-280800-
/O.NEW.KMTR.SC.Y.0040.120328T0437Z-120328T0800Z/
POINT PINOS TO POINT PIEDRAS BLANCAS TO 10 NM-
937 PM PDT TUE MAR 27 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 AM PDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 1 AM PDT WEDNESDAY. 

* WINDS: SOUTHERLY WINDS 15 TO 25 KT WITH GUSTS TO 30 KT
  DECREASING TO 10 TO 20 KT AFTER MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ535-280800-
/O.NEW.KMTR.SC.Y.0040.120328T0437Z-120328T0800Z/
MONTEREY BAY-
937 PM PDT TUE MAR 27 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 AM PDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 1 AM PDT WEDNESDAY. 

* WINDS: SOUTHERLY WINDS 15 TO 25 KT DECREASING TO 10 TO 20 KT
  AFTER MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this small craft advisory went out at Mar 27, 8:38 PM PDT, 59 minutes earlier.

Area forecast discussion, Mar 27, 8:38 PM PDT, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
838 PM PDT TUE MAR 27 2012

.DISCUSSION...AS OF 8:30 PM PDT TUESDAY...A 981 MB LOW IS ABOUT
500 MILES OFF THE PACIFIC NORTHWEST COAST. THE ASSOCIATED FRONTAL
SYSTEM HAS MOVED THROUGH THE NORTH BAY AND IS MOVING THROUGH THE
SFO BAY AREA ATTM. RAINFALL AMOUNTS HAVE BEEN IMPRESSIVE IN THE
NORTH BAY WITH 1-2 INCHES IN THE VALLEYS AND 6 INCHES AT VENADO IN
THE HILLS. EXPECTING RAINFALL AMOUNTS BETWEEN ONE-HALF TO ONE INCH
AROUND THE SFO BAY AREA WITH 1-3 INCHES AROUND THE SANTA CRUZ
MOUNTAINS BEFORE THE RAIN IS OVER WITH. THE LOW WILL PULL
NORTHWARD TONIGHT SO THE FRONT WILL WEAKEN AS IT MOVES INTO THE
MRY BAY AREA AND WILL PROBABLY NOT MAKE IT INTO SOUTHERN
CALIFORNIA. THEREFORE RAINFALL AMOUNTS WILL DROP OFF TO ONE-
QUARTER TO ONE-HALF INCH IN THE MRY BAY AREA AND SOUTHERN SANTA
CLARA VALLEY...AND LESS THAN ONE QUARTER INCH SOUTH OF THE MRY BAY
AREA.

SHOWERS WILL CONTINUE BEHIND THE FRONT THROUGH WEDNESDAY MORNING.
SHOWERS WILL DIMINISH IN THE AFTERNOON BUT THERE WILL STILL BE A
SLIGHT CHANCE OF AN ISOLATED SHOWER AROUND. UPPER LEVEL RIDGING
WILL PUSH THE NEXT SYSTEM FURTHER NORTH ON THURSDAY BRINGING ONLY
A SLIGHT CHANCE OF RAIN TO THE NORTH BAY. BUT THE SYSTEM AFTER
THAT WILL DEEPEN AT AROUND 140W ON THURSDAY AND SWING INTO
NORTHERN CALIFORNIA AND OREGON LATE FRIDAY NIGHT. RAIN WILL SPREAD
INTO THE NORTH BAY LATE FRIDAY NIGHT AND THE REST OF THE AREA
SATURDAY. IT SHOULD BE A DECENT RAINMAKER ESPECIALLY IN THE NORTH
BAY.

IN THE LONG RANGE THE GFS IS NOW MORE IN LINE WITH THE ECMWF IN
BRINGING ANOTHER UPPER TROUGH INTO THE EASTERN PACIFIC EARLY NEXT
WEEK. THE FIRST COUPLE OF SYSTEMS COMING OUT OF THIS TROUGH WILL
STAY MOSTLY NORTH OF THE AREA BUT MODELS FORECAST THE MAIN TROUGH
TO MOVE THROUGH AROUND MIDWEEK BRINGING ANOTHER CHANCE OF RAIN.
UPPER LEVEL RIDGING IS FORECAST TO THEN BUILD OFFSHORE FOR DRY
WEATHER THE SECOND HALF OF NEXT WEEK.

&&

.AVIATION...AS OF 5:57 PM PDT TUESDAY...STEADY RAIN CONTINUES TO
FALL ACROSS MOST AREA TERMINAL THIS EVENING. MVFR CIGS EXPECTED
THROUGH TONIGHT OVER AREA TERMINALS. RAIN WILL TURN TO SHOWERS LATE
TONIGHT AS THE FRONT MOVES INLAND. SHOWERS WILL CONTINUE THROUGH
EARLY WEDNESDAY MORNING. STRONG AND GUSTY SOUTHERLY WINDS ARE
ANTICIPATED TO PERSIST THROUGH LATE TONIGHT THEN EASE BEHIND THE
FRONT. CONDITIONS WILL IMPROVE WEDNESDAY AS DRIER AIR FILLS IN
BEHIND THE FRONT AND CIGS LIFT AND SCATTER. VFR CONDITIONS
EXPECTED WEDNESDAY AFTERNOON.

VICINITY OF KSFO...CIGS WILL GRADUALLY LOW AS THE FRONT MOVES
ACROSS THE REGION. MVFR CONDITIONS ANTICIPATED THROUGH TONIGHT
WITH PERIODS OF MODERATE RAIN. SOUTHERLY WINDS WILL REMAIN STRONG
AND GUSTY THEN DIMINISH LATE TONIGHT. RAIN WILL TAPER TO SHOWERS
BY EARLY WEDNESDAY MORNING.

KSFO BRIDGE APPROACH...SIMILAR TO KSFO.

MONTEREY BAY AREA TERMINALS...CIGS WILL GRADUALLY LOW AS THE FRONT
MOVES TOWARD THE MONTEREY BAY AREA. MVFR CONDITIONS ANTICIPATED
LATER THIS EVENING AND TONIGHT WITH PERIODS OF MODERATE RAIN.
SOUTHERLY WINDS WILL REMAIN STRONG AND GUSTY THEN DIMINISH LATE
TONIGHT.

&&

.MARINE...AS OF 10:50 AM TUESDAY...BUOYS CONTINUE TO INDICATE
STRONG AND GUSTY SE WINDS ALONG THE COAST. GALE FORCE WINDS STILL
POSSIBLE MAINLY NORTH OF POINT REYES. WINDS ARE LIKELY TO QUICKLY
DIMINISH OVERNIGHT BEHIND THE DEPARTING FRONT.

&&

.MTR WATCHES/WARNINGS/ADVISORIES...
     .TNGT...SCA...SF BAY UNTIL 9 PM
             SCA...MRY BAY UNTIL 9 PM
             SCA...PT ARENA TO PT REYES 0-10 NM UNTIL 9 PM
             SCA...PT REYES TO PIGEON PT 0-10 NM UNTIL 9 PM
             SCA...PIGEON PT TO PT PINOS 0-10 NM UNTIL 9 PM
             SCA...PT PINOS TO PT PIEDRAS BLANCAS 0-10 NM UNTIL 9 PM
             SCA...PT ARENA TO PIGEON PT 10-60 NM UNTIL 9 PM
             SCA...PIGEON PT TO PT PIEDRAS BLANCAS 10-60 NM UNTIL 9 PM

&&

PUBLIC FORECAST: W PI
AVIATION/MARINE: CW
Hazardous weather outlook, Mar 27, 5:01 AM PDT, 16 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
501 AM PDT TUE MAR 27 2012

CAZ006-505>507-281215-
SAN FRANCISCO-
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS-
501 AM PDT TUE MAR 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SAN FRANCISCO BAY AREA AND
MONTEREY BAY AREA.

.DAY ONE...TUESDAY AND TUESDAY NIGHT

PERIODS OF RAIN...MODERATE TO HEAVY AT TIMES WILL CONTINUE THROUGH
THE DAY TUESDAY INTO TUESDAY EVENING ACROSS THE NORTH BAY.
LOCALIZED URBAN AND SMALL STREAM FLOODING WILL BE POSSIBLE IN FLOOD
PRONE LOW LYING AREAS. IN ADDITION STRONG SOUTHERLY WIND GUSTS UP
TO 45 MPH ARE POSSIBLE ALONG THE COAST AND COASTAL HILLS TUESDAY
AFTERNOON THROUGH EARLY TUESDAY EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SHOWERS ARE EXPECTED WEDNESDAY ENDING WEDNESDAY EVENING. DRY
WEATHER IS FORECAST WEDNESDAY NIGHT THROUGH FRIDAY. THE NEXT
CHANCE OF RAIN WILL BE SATURDAY WHEN ANOTHER COLD FRONT PASSES
ACROSS NORTHERN CALIFORNIA.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS PER STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 27, 9:37 PM PDTSmall Craft Advisory for Rough BarMTR43 hr
Mar 28, 3:03 AM PDTSmall Craft Advisory for Hazardous SeasMTR24 hr

Nearby

Small Craft Advisories in California, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.